I resumed physical activity the same day as my restylane cheek filler and now my face is swollen. What can I do?

I had restylane fillers in my cheeks yesterday morning ,after the procedure I looked normal nothing THAT notecable as I wanted . That evening I went to the gym (given that the doctor did not mention anything about resuming physical activity).Today I woke up looked my self in the mirror and was Terrified i looked like a chipmunk ! I'm scared that this is the result and the fillers absorbed water or something and the results were "enlarged ". (Also He used 1 syringe for each cheek is that a lot ?)

Doctor Answers 8

Swelling of the head after Restylane and exercise

Thank you for your question.

Exercise may affect the results a little but this seems a little exaggerated response. Sleep in a recliner with your head above the level of your heart and take some bioflavonoids. I recommend hesperidin, rutin as they are excellent. Read the ebook below.

Dr Karamanoukian
#RealSelf100 Member

Swelling after filler injections is fairly common.

Swelling after filler injections is fairly common with some fillers causing more swelling than others, and while exercise may have mildly exacerbated it, the exercise should not have had a lasting impact on your results. You can try icing the swollen areas and sleeping with your head elevated to help alleviate the swelling in the meantime. If after two weeks you are still unhappy with your result, visit your physician for a follow-up to see what options you have to correct it.

Mitchel P. Goldman, MD
San Diego Dermatologic Surgeon
4.8 out of 5 stars 21 reviews

Filler and physical activity

The swelling associated with filler usually gets worse before getting better, so your symptoms are common and may be unrelated to your activity. Try frozen vegetables and sleeping upright and/or in a recliner. One cc of filler per cheek is very reasonable.

Ramona Behshad, MD
Saint Louis Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Swelling from Restylane Injections

Restylane can be hydrophilic and can get swollen after the injections.  I would apply cold compresses/frozen peas to the area and it should resolve in a few days.  Best, Dr. Green

Swollen cheeks after Restylane injections

Thank you for sharing your question. You probably have post injection swelling which is not related to your activities. Try cold compresses for a couple of days. You will likely look much better in a few days. Good luck,

Exercising after filler injections

Although exercise will not directly affect the long-term results, strenuous exercise after filler injections can potentially worsen the chances for swelling and bruising.  Swelling after fillers can vary from person to person, based upon the filler used and the locations injected.  It is important to apply cold-compresses after treatment to decrease the amount of bruising and swelling.  Thankfully, swelling from fillers reduces very quickly in most patients.   1 syringe of filler per cheek is an average amount to use; some patients require more, some less.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Swelling after exercise

Restylane is a hyaluronic acid product and it absorbs water a great deal and there is usually some swelling afterwards but yours may be a little worse because of the activity at the gym.it is temporary and will go down after a few days.  warm compresses may help

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Exercise After Filler Injections

Moderate swelling is to be expected after any filler treatment, however, in this case it was most likely exacerbated because you returned to the gym so soon. I generally recommend patients refrain from exercise or any strenuous activity for at least 24 hours; the same applies for Botox/other neurotoxins. Swelling will typically subside within 3-5 days, so rest assured that the look you see now will not stay. In addition, your workout should not have moved or manipulated your filler whatsoever. Icing intermittently should help, however if the swelling is fairly severe, you may call your physician and ask to be prescribed an anti-inflammatory such as prednisone.

As far as the amount of product used, it is definitely not uncommon to use a syringe per cheek when necessary. Keep in mind that although the swelling should not last two weeks, this is generally the amount of time needed for the filler to settle; at that point you may be able to enjoy the final results of your treatment. Best of luck!

Nissan Pilest, MD
Irvine Dermatologic Surgeon
4.7 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.